MAUDE Adverse Event Report: VENTEC LIFE SYSTEMS, INC VOCSN; VENTILATOR, CONTINUOUS, FACILITY USE

VENTEC LIFE SYSTEMS, INC VOCSN; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number V+C, ENGLISH
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 05/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A distributor contacted ventec via email to report the following patient related event: "received a phone call (b)(6) 2025 @ 1935) from spouse/caregiver that ventilator is not working right.Daughter took over the phone and said there is blood while suctioning.Daughter said they were doing a duoneb treatment and the ventilator started alarming, and the tidal volume was flashing 2000 ml.Told daughter to disconnect patient from ventilator and manually bag the patient.She said patient spo2 100% and never desaturated.Informed daughter i will be there as soon as i can to troubleshoot ventilator and assess patient.Upon arrival to patient¿s home, patient presents in home hospital bed with tracheostomy (#8 shiley cuffed) in place connected to bag-valve mask @ 3 l/m receiving manual breaths by daughter.Patients heart rate 110 with spo2 of 100%.Pink/ blood-tinged secretions noted, no blood clots or bright red blood seen in suction canister.Breath sounds noted in all lobes.Cuff had air and patient was suctioned to make sure airway was patent.And patient was easy to bag without resistance.Ventilator was checked to make sure everything was working and connected properly.Daughter was speaking with (b)(6) from stat medical about problem with ventilator.Spoke with (b)(6) and said i will troubleshoot the ventilator to see if i can find out what is wrong with ventilator and that i will call him back.Ventilator safety test was run with the current setup (what patient is always on) with an: heated/active circuit (ac/pc 12/22/+5/1.0/5 l/m bleed-in) and passed safety test.Daughter visualized the pass screen.Reviewed ventilator settings to make sure no adjustments or changes were made.Attempted to place patient back on ventilator and upon connection, the ventilator flashed tidal volume of 2000ml.After two breaths, patient was immediately taken off the ventilator and received manual bagging again.A different mode of ventilation was also tried, patient was place on ac/vc 12/300/+5/1.0/5 l/m (bleed-in) and upon being connected back on ventilator, tidal volume immediately went to 2000 ml and after two breaths, disconnected.In attempts of troubleshooting ventilator, ventilator circuit was trialed with and without heated humidifier.A passive circuit with hme was also used to see if that would correct ventilator problem, but also failed with tidal volumes of 2000 ml.(b)(6) from stat medical was called back and explained all that i¿ve done.He said that he was leaving the warehouse with a new ventilator and circuit to patient¿s house.(b)(6) dropped off new ventilator with active circuit (non-heated).Ventilator was setup with active circuit (non-heated) with hme and ventilator safety test was run and passed.Ventilator settings were entered from previous ventilator ac/pc 12/22/+5/1.0/5 l/m (bleed-in).Patient connected to ventilator and immediately got better tidal volumes (280 ml).Patient tolerating current settings well on new ventilator with tidal volumes ranging from > 280 ml.Patient rate was 26.Patient was monitored and no distress was noted.Ventilator was checked again to make sure settings were properly placed.Family was asked if there were any questions or concerns.They said they had none.Will follow up on monday.Followed up with patient on (b)(6) 2025 and ventilator was working appropriately with tidal volumes in the 300's.Patient tolerating well." there were no reports of patient harm due to the reported issue, however, the patient experienced discomfort and the situation required medical intervention (manual ventilation) in order to prevent permanent impairment/damage to the patient.Ventec has made multiple attempts to obtain additional information about the patient, however, no response has been received.
 
Additional Manufacturer Narrative
H6: ventec will perform an evaluation of the device.A follow-up report will be submitted when the investigation is complete as defined by 21 cfr 803.56.
 
Additional Manufacturer Narrative
H6: the reporter had previously advised ventec that they were utilizing the external nebulizer during the reported event.The device was evaluated by ventec where the reported issue of it delivering high tidal volume was reproduced using the customer's settings and external nebulizer therapy was engaged.Ventec observed that when external nebulizer therapy was engaged, within the first two breaths the device's reported exhaled tidal volume (vte) values doubled, then remained doubled as the device continued to ventilate.Ventec downloaded the device's electronic records (system logs) for analysis where it was observed that the user had not enabled external nebulization compensation (enc) when external nebulizer therapy was engaged.After the enc setting was turned on, the device's reported vte and performance returned to expected levels.The system logs showed that enc was never turned on at any point during usage of the device.With enc on, the device performed as expected for the customer's settings while external nebulizer therapy was engaged.Without compensating for external therapies, the device is likely to perform outside of specification, resulting in improperly reported vte, various alarms triggered, and could potentially lead to patient discomfort.When enc was turned on, the device operated as expected.Proper device operation was confirmed through functional and performance testing.The vocsn clinical and technical manual [p.221] states the following: "when external neb.Comp is on, flow from vocsn is reduced by 5.9 l/min to compensate for flow from the external nebulizer.The vocsn monitors also recalculate to reflect the 5.9 l/min of additional flow".The investigation determined that the cause of the reported issue was user error.

Brand Name
VOCSN
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
VENTEC LIFE SYSTEMS, INC
22002 26th ave se
bothell WA 98021
Manufacturer (Section G)
VENTEC LIFE SYSTEMS, INC
22002 26th ave se
bothell WA 98021
Manufacturer Contact
elizabeth gilbert
22002 26th ave se
bothell, WA 98021
4256861765
MDR Report Key22120015
Report Number3013095415-2025-00476
Device Sequence Number4109987
Product Code CBK
UDI-Device Identifier00855573007730
UDI-Public(01)00855573007730(11)241113
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberV+C, ENGLISH
Device Catalogue NumberPRT-01098-000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown